How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr_Anderson Your Own Question
Dr_Anderson, Doctor
Category: Mental Health
Satisfied Customers: 335
Experience:  Psychiatrist
Type Your Mental Health Question Here...
Dr_Anderson is online now
A new question is answered every 9 seconds

I have been taking Symbyax for close to 7 months but i have

This answer was rated:

I have been taking Symbyax for close to 7 months now. I have been on antidepressants for a almost 2 years. I am constantly tired and feel i am in a drugged haze, and i am gaining a lot of weight too from this med. I am 21 years old and im going back to coolege for the third time and my third University.  I told my psychiatrist that i was gaining weight and im more anxious than depressed all the time. I want off this medicine. I feel more anxiety than i feel depressed. I would like to know how to get off this medicine and possibly on an antianxiety for back to school. it would help a lot

Dr_Anderson : Greetings, and thank you for your question. I am sorry you are having such a rough time with this medicine! Symbyax is basically Prozac and Zyprexa added together. Zyprexa is very sedating. It is a very good drug, for the right person, but it is also known to cause weight gain, as well as blood sugar or cholesterol problems.
Dr_Anderson : Depending upon what it is that you are being treated for, Prozac by itself may be a good option.

Hello, i was getting treated for just depression


What should i tell my Psychiatrist in order to get off this medicine?

Dr_Anderson : The Prozac all by itself would be reasonable. Other SSRI's would be good to consider, too, depending upon what you have been prescribed in the past.
Dr_Anderson : Tell him that you have gained weight, that you are tired all the time, and that you don't feel functional.
Dr_Anderson : For my patients who are just starting, I ask them to bear with it a few weeks to see if the sedation and weight gain pass.
Dr_Anderson : But in your case, you've been on it for 7 months, with the problem, so enough time has lapsed.
Dr_Anderson : Now, if you feel your depression is under control, you have a very compelling argument to suggest he remove the Zyprexa aspect of the treatment in favor of just the Prozac.

Okay i believe i was on a a different antidepressant before i think in had nor epinephrine in it i dont think it was an ssri

Dr_Anderson : Probably Cymbalta, Effexor, Pristiq, or Wellbutrin, then.

Effexor yes that was it! wow im glad you know your stuff, i liked that medicine i felt more happy and energized on it not weighed down

Dr_Anderson : Why was it changed?

I cannot remember why exactly . i think i got off it because i would be like dizziness and have weird thoughts

Dr_Anderson : Those are common side effects if a person forgets to take the medicine at the same time each day, or if the dose is too high.
Dr_Anderson : So, it seems reasonable to ask your doctor to put you on just Prozac, all by itself, with Wellbutrin or Cymbalta as back-up meds if that doesn't work.

I am going back to school in the fall and sometimes i have anxiety to where i cannot really talk or function when i would really like to participate


what could i take or what could i do to fix college classroom anxiety

Dr_Anderson : Prozac can help with that (social anxiety), at the right dose. It's actually quite good for that.

it does both?

Dr_Anderson : You may require a dose higher than theo ne you are on right now, though, like 60 mg.
Dr_Anderson : Yup!


Dr_Anderson : A\Most antidepressant medications also work for anxiety because anxiety is also a serotonin issue, amongst other things.

It seeems to be helping me now but the Zyprexa is weighing me down What would you recommend?

Dr_Anderson : Ha...weighing you down, good pun. :) I'd recommend asking your doctor to stop the Symbyax and do JUST the Prozac, but take it to 60 mg (it is usually 20 or 40 mg in Symbyax).

haha thank you, XXXXX XXXXX do that i go back in a week


thank you for your time i really appreciate your advise

Dr_Anderson : You are more than welcome! My pleasure to assist.
Dr_Anderson : Please let me know if I may be of further service, and please only rate this once you are happy your question has been answered!
Dr_Anderson : Best wishes. :)
Dr_Anderson : Dr. Anderson

Talk to you later Dr. Anderson :) Thanks again



Dr_Anderson and 2 other Mental Health Specialists are ready to help you

Related Mental Health Questions